Recurrent Acute Myocardial Infarction in A-63 years old Man with Hypersensitivity to Aspirin Therapy: How to Deal with it?
Author : M. Sanjiwani, N. Wiryawan
Upload Date : 19-04-2018
Background: Acute Myocardial Infarction (AMI) demands an optimal means of therapy and doses, to relieve the symptoms, revascularize the infarct related artery, maintain it’s patency and prevents another episodes of infarction. Hypersensitivity to Aspirin (Cyclooxygenase-1 inhibitor), one of the most important medication given to AMI patients, is a great therapeutic challenge to physicians before and even after invasive strategy was done.
Methods: A-63 years old man with recurrent episodes of AMI was referred to Sanglah General Hospital for further management, and was known to have a hypersensitivity to Aspirin, causing itchy sensation and urticaria all over his body. Aspirin therapy was then postponed and the patient was given oral Methylprednisolone and Cetirizine to alleviate the allergy symptoms while other medications was continued with no worsening of skin reactions. Electrogradiogram showed inferior and anterolateral ischemia with couplet ventricular extrasystole. Echocardiogram was found with regional wall motion abnormality in anterior and anterolateral region, with ejection fraction of 56%. Patient was diagnosed as Non-ST Elevation Myocardial Infarction supported by increasing Troponin-T of >2000 and CKMB of 9.57.
Result: Until recently there are no internationally agreed standard protocol for aspirin desensitization. Protocol used here was administration of diluted Aspirin in ten divided dose every 30 minutes, with careful monitoring of vital sign and symptoms evaluation for 24 hour in cardiac intensive care resulting in successful desensitization.
Conclusion: Hypersensitivity to Aspirin represents an urgent challenge to cardiologist and allergist. Desensitization to Aspirin is needed to prevent withholding this medication or use of another antiplatelet which may be inferior or more costly. Further research is needed to identify the optimal approach for antiplatelet therapy for AMI patient with Aspirin hypersensitivity.
KEYWORDS : Aspirin Hypersensitivity, Acute Myocardial Infarction, Desensitization
Association between Neutrophil to Lymphocyte Ratio and Left Ventricle Global Longitudinal Strain in Acute Myocardial Infarctions Patients(A. A. Nursidiq, N. Purwaningtyas, T. Wasyanto)
Cardiac Power Output Predicts In-Hospital Major Adverse Cardiac Events in Patients with Acute Myocardial Infarction(Y. F. Siregar, K. K. Ilyas, A. A. Siregar, H. Hasan)
Reduced Left Ventricular Ejection Fraction as A Predictor In-Hospital Major Cardiovascular Event in Patients Admitted with Acute Myocardial Infarction at Sanglah General Hospital Bali(I. D. G. D. Sumajaya, L. O. S. Suastika, A. A. A. D. A. Yasmin, I. G. N. P. Gunadhi)
Subacute Coronary Stent Thrombosis in Patient after Elective Percutaneous Coronary Intervention : Causes, Risk Factors and Management(A. Chairunnisa, A. Wardhani, Y. Herry, I. Uddin, Safir)
How To Manage Total Atrioventricular Block In Inferior-Posterior AMI; Is PCI More Superior Than Permanent Pacemaker?(N.D Nuarisa, Y.H Oktaviono)